Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 10, NWS St. Louis, MO

April 2, 2015Jefferson County, Saint Louis County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 2, 2015, 10:23 PM CDT for Jefferson County, Saint Louis County, Missouri. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2015, 10:23 PM CDT (03:23 UTC)
Expired
Apr 2, 2015, 11:15 PM CDT
In force
52 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jefferson County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 40 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 10:40 PM CDTHAIL 1Cedar Hill, MONEAR NN AND DUTCH CREEK IN THE CEDAR HILL DITTMER AREA.
Apr 2, 10:56 PM CDTHAIL 0.88Oakville, MONICKEL SIZED HAIL COVERING THE GROUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1389 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

780 
WUUS53 KLSX 030323
SVRLSX
MOC099-189-030415-
/O.NEW.KLSX.SV.W.0010.150403T0323Z-150403T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1023 PM CDT THU APR 2 2015

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...
  SOUTHEASTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 1115 PM CDT

* AT 1021 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES
  NORTHEAST OF LONEDELL...AND MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL IN 
           UNION WITH THIS STORM.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CEDAR HILL...BYRNES MILL...HIGH RIDGE...ANTONIA...BARNHART...
  PEVELY...ARNOLD...HERCULANEUM...OAKVILLE...DITTMER...HOUSE
  SPRINGS...GRUBVILLE...OERMANN...MORSE MILL...SCOTSDALE...
  PARKDALE...OTTO...MAPAVILLE AND KIMMSWICK.

THIS WARNING INCLUDES GOV. DUNKLIN'S GRAVE HISTORIC SITE...MASTODON
HISTORIC SITE AND SANDY CREEK COVERED BRIDGE HISTORIC SITE.

THIS WARNING ALSO INCLUDES...
INTERSTATE 55 IN MISSOURI FROM EXIT 178 TO EXIT 191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3828 9077 3840 9074 3843 9074 3848 9073
      3850 9027 3845 9028 3842 9030 3839 9034
      3833 9037 3826 9037 3823 9036
TIME...MOT...LOC 0323Z 275DEG 27KT 3838 9076

HAIL...1.00IN
WIND...60MPH

$$

TILLY
2 follow-up statements
125 
WWUS53 KLSX 030347
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1047 PM CDT THU APR 2 2015

MOC099-189-030415-
/O.CON.KLSX.SV.W.0010.000000T0000Z-150403T0415Z/
JEFFERSON MO-ST. LOUIS MO-
1047 PM CDT THU APR 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
ST. LOUIS AND NORTHERN JEFFERSON COUNTIES UNTIL 1115 PM CDT...

AT 1045 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARNOLD...AND
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
OAKVILLE AND KIMMSWICK.

THIS WARNING INCLUDES GOV. DUNKLIN'S GRAVE HISTORIC SITE...MASTODON
HISTORIC SITE AND SANDY CREEK COVERED BRIDGE HISTORIC SITE.

THIS WARNING ALSO INCLUDES...
INTERSTATE 55 IN MISSOURI FROM EXIT 178 TO EXIT 191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3827 9067 3848 9062 3850 9027 3845 9028
      3842 9030 3839 9034 3833 9037 3827 9037
      3823 9036
TIME...MOT...LOC 0347Z 271DEG 27KT 3842 9038

HAIL...1.00IN
WIND...60MPH

$$

TILLY
257 
WWUS53 KLSX 030407
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1107 PM CDT THU APR 2 2015

MOC099-189-030417-
/O.EXP.KLSX.SV.W.0010.000000T0000Z-150403T0415Z/
JEFFERSON MO-ST. LOUIS MO-
1107 PM CDT THU APR 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ST. LOUIS AND
NORTHERN JEFFERSON COUNTIES WILL EXPIRE AT 1115 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM.

LAT...LON 3827 9067 3848 9062 3850 9027 3845 9028
      3842 9030 3839 9034 3833 9037 3827 9037
      3823 9036
TIME...MOT...LOC 0407Z 272DEG 23KT 3835 9034

$$

TILLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 6:57 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Apr 2, 6:57 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
657 PM CDT Thu Apr 2 2015

.SHORT TERM: (Through Friday)
Issued at 343 PM CDT Thu Apr 2 2015

Flood watch remains in effect for southern CWA as several rounds
of convection are expected to occcur tonight and tomorrow morning.
Cold front has settled south to near I-70 at the moment and
thunderstorms are expected to continue to blossom over the next
few hours along and south of the front. Some of the thunderstorms
will be severe with large hail and damaging wind being the primary
threats. Exact storm evolution and morphology is hard to pin down
as the front slowly sinks south through the area this evening.

CVKING

.LONG TERM: (Saturday through Next Thursday)
Issued at 343 PM CDT Thu Apr 2 2015

Saturday morning there is a threat of some frost or freezing
conditions as high pressure moves over the region providing ideal
radiational cooling conditions. Will hold off on any headlines as
this is still more than a day away.

Tranquil weather expected on Saturday and Sunday with temperatures
warming to near average values by Sunday. Active weather regime looks to
unfold next week with daily chances of thunderstorms. Temperatures
appear to be near or slightly above normal through the period.

CVKING

&&

.AVIATION:  (For the 00z TAFs through 00z Friday Evening)
Issued at 655 PM CDT Thu Apr 2 2015

Widespread convection has been slow to develop this afternoon, but
it certainly looks like intense storms should be developing
shortly in se KS or sw MO. Frontal boundary has stalled in this
area, with this persistent surface convergence co-located with
unstable airmass with MLCAPES of 1500-3000 J/KG. We continue to
lean towards the HRRR, which suggests that once the convection
initiates it will overspread s MO and working into s IL with time,
with the northern fringes of this activity roughly along the I70
corridor, and perhaps brush the KCOU and STL Metro TAFs. This
activity is expected to sink south a bit late this evening, but
then anticipate a fairly strong northward expansion of precip
during the predawn hours as main shortwave and deep UVV works
into the mid-Mississippi Valley, with our northern TAF site of
KUIN getting some shower activity by 12z.

As far as ceiling and vsby trends go, have generally maintained
VFR conditions for all locations through 06z, although will
certainly have to watch KCOU and STL Metro TAFs if the stronger
convection does get further north than anticipated. However, did
trend towards MVFR cigs/vsbys during the predawn hours along and
south of I70 for late tonight as overunning of frontal/convective
boundaries intensifies across the region.

Specifics for KSTL: As mentioned above, believe STL Metro will be
on northern fringes of this evenings shower and thunderstorm
activity, and have maintained VFR conditions for now. However,
increased overrunning of boundary to the south of the area should
lead to MVFR cigs/vsbys developing during the predawn hours with
showers and scattered thunderstorms.

Truett

&&

.PRELIMINARY POINT TEMPS/POPS:
Saint Louis     54  56  35  59 /  80  80   5   0
Quincy          47  53  31  59 /  50  60   5   0
Columbia        50  53  31  61 /  70  70   5   0
Jefferson City  51  54  32  61 /  80  70   5   0
Salem           55  59  33  58 /  80  80  10   0
Farmington      57  59  33  61 / 100  90   5   0

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLOOD WATCH through Friday afternoon FOR Crawford MO-Iron MO-
     Madison MO-Reynolds MO-St. Francois MO-Ste. Genevieve MO-
     Washington MO.

IL...FLOOD WATCH through Friday afternoon FOR Randolph IL-Washington
     IL.

&&

WFO LSX
Hazardous weather outlook, Apr 2, 3:42 PM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
342 PM CDT THU APR 2 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
342 PM CDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT ALONG AND SOUTH OF INTERSTATE 70.
SOME OF THE STORMS WHICH DEVELOP COULD BE STRONG ENOUGH TO
PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. IN ADDITION...A FLOOD
WATCH HAS BEEN ISSUED FOR PARTS OF SOUTHERN MISSOURI AND ILLINOIS
BECAUSE HEAVY RAINFALL IS POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL GRADUALLY END ON FRIDAY ACROSS SOUTHERN
MISSOURI AND ILLINOIS. THE FLOOD WATCH IS IN EFFECT THROUGH EARLY
FRIDAY AFTERNOON.

THUNDERSTORMS ARE POSSIBLE FROM SUNDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT LARGE HAIL...WIND DAMAGE AND
HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN ST.
LOUIS MISSOURI.

CVKING

In the hours before

Local storm report, Apr 2, 9:43 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
943 PM CDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     HAIL             1 S ST. PETERS          38.76N  90.61W
04/02/2015  M0.88 INCH       ST. CHARLES        MO   NWS EMPLOYEE

            DIME TO NICKEL SIZE HAIL.

&&

CVKING
Special weather statement, Apr 2, 9:43 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
943 PM CDT THU APR 2 2015

MOZ061-063-030330-
ST. CHARLES MO-ST. LOUIS MO-
943 PM CDT THU APR 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. LOUIS AND EASTERN
ST. CHARLES COUNTIES UNTIL 1030 PM CDT...

AT 939 PM CDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
HARVESTER...OR NEAR ST. PETERS...MOVING EAST AT 45 MPH AND PRODUCING
PENNY SIZE HAIL.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ST. CHARLES...
  MARYLAND HEIGHTS...
  BRIDGETON...
  ST. ANN...
  OVERLAND...
  LAMBERT FIELD...
  WOODSON TERRACE...
  HAZELWOOD...
  ST. JOHN...
  BERKELEY...

THIS STORM WILL AFFECT FIRST MISSOURI STATE CAPITOL HISTORIC SITE.

THIS STORM WILL ALSO IMPACT...
INTERSTATE 70 IN MISSOURI FROM EXIT 219 TO EXIT 231.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

GKS
Local storm report, Apr 2, 9:44 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
944 PM CDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     HAIL             ST. PETERS              38.78N  90.61W
04/02/2015  M0.70 INCH       ST. CHARLES        MO   TRAINED SPOTTER

&&

DYE
Local storm report, Apr 2, 10:01 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1001 PM CDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             2 S UNION               38.42N  91.01W
04/02/2015  E1.00 INCH       FRANKLIN           MO   TRAINED SPOTTER

&&

TRUETT
Local storm report, Apr 2, 10:02 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1002 PM CDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             BALDWIN                 38.18N  89.84W
04/02/2015  E0.25 INCH       RANDOLPH           IL   PUBLIC

&&

TRUETT
Local storm report, Apr 2, 10:13 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1013 PM CDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     HAIL             UNION                   38.45N  91.01W
04/02/2015  E1.00 INCH       FRANKLIN           MO   TRAINED SPOTTER

&&

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:07 PM CDTSevere Thunderstorm WarningLSXWashington38 min
Apr 2, 7:39 PM CDTSevere Thunderstorm WarningLSXSaint Francois18 min
Apr 2, 9:48 PM CDTSevere Thunderstorm WarningLSXGasconade, Osage42 min
Apr 2, 9:59 PM CDTSevere Thunderstorm WarningLSXFranklin46 min
Apr 2, 10:30 PM CDTSevere Thunderstorm WarningLSXFranklin45 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.